ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > PARENTS OF CHILDREN WITH ADD/ADHD > Children's Diagnosis & Treatment
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Children's Diagnosis & Treatment This forums is for parents to discuss issues related to diagnosis and treament of children with AD/HD

Reply
 
Thread Tools Display Modes
  #1  
Old 05-23-19, 07:23 PM
Mommabirdie Mommabirdie is offline
Newbie
 

Join Date: May 2019
Location: Toronto, Canada
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
Mommabirdie is on a distinguished road
Hi- first post here.
My son has always had attention issues and was prescribed Concerta in the 8th grade (about 2 years ago). He has been on 27mg for just over a year. He doesn’t take meds on weekends or summer. For the last 5/6 months he has been complaining of lightheaded ness, dizziness. We’ve had consults and blood tests. His most recent checkup he has lost 6 lbs (and he has grown about 5 inches this year). The dr. Is now decreasing the dose (with the goal of switching to something new) and sending him to psych for a med consult. I’m just wondering, is there anyone else who has had an experience like this on Concerta? He’s constantly complaining of dizziness but he’s not great at explaining the exact feeling. Sometimes he wonders if it is the meds or something else and he is always all stressed about it. Thanks in advance for any advice. I’m really worried.

Last edited by namazu; 05-23-19 at 08:17 PM.. Reason: merged duplicate threads
Reply With Quote
  #2  
Old 05-23-19, 08:41 PM
aeon's Avatar
aeon aeon is offline
ADDvanced Forum ADDvocate
 

Join Date: Apr 2006
Location: The North...Minnesota!
Posts: 9,051
Thanks: 26,403
Thanked 14,983 Times in 6,694 Posts
aeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond reputeaeon has a reputation beyond repute
Re: Concerta and dizziness

Given he did not experience lightheadedness/dizziness at the beginning of med therapy, it isn't likely to be the Concerta. For what it is worth, 27mg is a small dose of that med.

How is his diet? Caloric needs greatly increase when growing as he is. Unless he had childhood weight to lose, losing weight when growing in height seems odd. Insufficient calories can lead to lightheadedness/dizziness.

Cheers,
Ian
__________________
@>~,~~'~ Voici mon secret. Il est très simple: on ne voit bien qu'avec le cœur. L'essentiel est invisible pour les yeux.
“Well, look who I ran into,” crowed Coincidence. “Please,” flirted Fate, “this was meant to be.”
Reply With Quote
The Following User Says Thank You to aeon For This Useful Post:
Little Missy (05-23-19)
  #3  
Old 05-24-19, 10:05 AM
Mommabirdie Mommabirdie is offline
Newbie
 

Join Date: May 2019
Location: Toronto, Canada
Posts: 2
Thanks: 0
Thanked 0 Times in 0 Posts
Mommabirdie is on a distinguished road
Re: Concerta and dizziness

Thanks Ian. He has no childhood weight to lose and has become very thin at 5’11 and 136 lbs. He is a picky eater and never eats a good breakfast (he is literally never hungry in the morning and has been that way since early childhood, his natural hunger kicks in 1-2 hours after waking.) So it could definitely be calorie related.
Reply With Quote
Sponsored Links
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
concerta and dizziness and feeling of being off Balance Charmcityguy22 Concerta 3 08-12-17 12:52 AM
Concerta release mechanism - looking for experiences Danhalen Concerta 2 03-20-13 02:21 PM
Change in Concerta side effects after a year?! silivrentoliel Concerta 1 08-06-12 08:31 PM
New anxiety/panic attacks after Concerta wears off? mam784 Concerta 9 06-15-12 05:45 AM
Concerta - ear problem - odd cold breath vapour? jdreaper Concerta 3 10-01-08 10:10 AM


All times are GMT -4. The time now is 02:16 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums